MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 74921-02
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the tubing had an incorrect thickness.The 1/4-inch line in the cp set that goes in the roller pump with the 1/8 lines, instead of being 1/4 x 1/16 it was 1/4 x 1/32.The team believed the incompatibility caused a delivery issue of cardioplegia during cpb.As a result, an alternate pack was used.The surgical procedure was completed successfully.There was a 40-centimeter (cc) blood loss.There was no delay, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
Updated block: d9.
 
Event or Problem Description
Per clinical review: this complaint involved tubing packs and the cardioplegia delivery tubing within it.The cardioplegia tubing kits were returned to the manufacturer for investigation.The first error was that one cardioplegia delivery tubing circuit had the incorrect tubing durometer in it.The cardioplegia circuit should have been one tubing with 1/4 x 1/16, 68 durometer mated with another tubing 1/8 x 1/16.The pack was discovered with tubing 1/4 x 1/16, 70 durometer mated with 1/8 x 1/16 tubing.Durometer of tubing is the softness of the tubing and typically will not affect the volume of cardioplegia delivered to the patient.It may have minimal affect to the clinicians' ability to load the tubing.The second error was that one cardioplegia delivery tubing circuit had the incorrect wall thickness in it.The cardioplegia circuit should have been one tubing with 1/4 x 1/16 thickness mated with another tubing 1/8 x 1/16 thickness.The pack was discovered with tubing 1/4 x 3/32 thickness mated with 1/8 x 1/16 thickness.The two varying thickness of tubing would most likely affect the required optimal occlusion setting of the roller pump.Both of these tubings are double loaded into a single roller pump that is used for cardioplegia delivery.With varying tubing thickness, the roller occlusions could be adjusted so that either the occlusion is tight, and may result in a roller pump jam, or that the occlusion is loose, resulting in blood backflow from the patient through the cardioplegia delivery needle if not closed.Either way, the inaccurate volume delivery of cardioplegia may occur to the patient.
 
Additional Manufacturer Narrative
Updated blocks: b5, h3 & h6 the reported complaint was confirmed.An evaluation of the tubing found that the 1/4 x 3/32 tubing was assembled on the l4 tubing segment instead of the required 1/4 x 1/16 tubing.The root cause of the issue was determined to be workmanship of a manual assembly error.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
calle 58
cartago, zona franca la lima 30106
CS  30106
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key23409981
Report Number3017987980-2025-00017
Device Sequence Number18376549
Product Code OEZ
UDI-Device Identifier00699753499188
UDI-Public(01)00699753499188(17)270531(10)0001160113
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74921-02
Device Lot Number0001160113
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer11/03/2025
02/12/2026
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date11/25/2025
02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown